Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2011, 9:45 AM EDT for 6 counties in Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 9:45 AM EDT (13:45 UTC)
- Expired
- May 25, 2011, 10:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:08 AM EDT | TSTM WND GST 60 | 7 W West Lebanon, IN | ESTIMATED WINDS OF 50 TO 60 MPH AND HAD PEA SIZE HAIL. |
| May 25, 10:32 AM EDT | TSTM WND GST 40 | 3 S Attica, IN | 0.52 INCHES OF RAIN FELL FROM IN A HALF HOUR. |
| May 25, 10:32 AM EDT | HAIL 1 | 5 Se Attica, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
709
WUUS53 KIND 251345
SVRIND
INC045-107-121-157-165-171-251430-
/O.NEW.KIND.SV.W.0134.110525T1345Z-110525T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 AM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
WESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
WESTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
VERMILLION COUNTY IN WEST CENTRAL INDIANA...
WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1030 AM EDT
* AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RANKIN TO RIDGE FARM...AND MOVING NORTHEAST AT 50 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTEZUMA AROUND 950 AM EDT...
NEWPORT AND CAYUGA AROUND 955 AM EDT...
LODI...GESSIE...FOSTER AND STATE LINE CITY AROUND 1000 AM EDT...
TURKEY RUN STATE PARK...PENCE...KINGMAN AND COVINGTON AROUND 1005
AM EDT...
YEDDO...TAB...WEST LEBANON AND WALLACE AROUND 1010 AM EDT...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3998 8688 3971 8754 4048 8753 4048 8710
4056 8710 4057 8707
TIME...MOT...LOC 1345Z 227DEG 45KT 4053 8785 3990 8763
WIND...HAIL 60MPH 0.75IN
$$
MRD/DT3 follow-up statements
288
WWUS53 KIND 251402
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 AM EDT WED MAY 25 2011
INC045-107-121-157-165-171-251430-
/O.CON.KIND.SV.W.0134.000000T0000Z-110525T1430Z/
FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-WARREN-
1002 AM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
WESTERN MONTGOMERY...NORTHWESTERN PARKE...WESTERN TIPPECANOE...
VERMILLION AND WARREN COUNTIES UNTIL 1030 AM EDT...
AT 857 AM CDT/957 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MILFORD TO 7 MILES
NORTHEAST OF DANVILLE TO 9 MILES SOUTHWEST OF NEWPORT...MOVING
NORTHEAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST LEBANON AND BLOOMINGDALE AROUND 1010 AM EDT...
YEDDO...TURKEY RUN STATE PARK...RAINSVILLE AND WILLIAMSPORT AROUND
1015 AM EDT...
PINE VILLAGE AND ATTICA AROUND 1020 AM EDT...
SHADES STATE PARK...WALLACE...NEWTOWN AND MELLOTT AROUND 1025 AM
EDT...
WINGATE AND WAYNETOWN AROUND 1030 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3998 8688 3971 8754 4048 8753 4048 8710
4056 8710 4057 8707
TIME...MOT...LOC 1402Z 228DEG 46KT 4061 8756 4026 8747
3982 8744
WIND...HAIL 60MPH 0.75IN
$$
MRD/DT356
WWUS53 KIND 251425
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 AM EDT WED MAY 25 2011
INC045-107-121-157-165-171-251430-
/O.CON.KIND.SV.W.0134.000000T0000Z-110525T1430Z/
FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-WARREN-
1025 AM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
WESTERN MONTGOMERY...NORTHWESTERN PARKE...WESTERN TIPPECANOE...
NORTHEASTERN VERMILLION AND WARREN COUNTIES UNTIL 1030 AM EDT...
AT 924 AM CDT/1024 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM GOODLAND TO 6 MILES SOUTHEAST OF OXFORD TO 7
MILES SOUTHEAST OF VEEDERSBURG...MOVING NORTHEAST AT 55 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINGATE...WAYNETOWN...NEWTOWN AND MELLOTT AROUND 1030 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3998 8688 3985 8741 4047 8750 4048 8710
4056 8710 4057 8707
TIME...MOT...LOC 1425Z 228DEG 46KT 4081 8727 4046 8718
4004 8719
WIND...HAIL 60MPH 0.75IN
$$
MRD/DT451
WWUS53 KIND 251428
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 AM EDT WED MAY 25 2011
INC045-107-121-157-165-171-251437-
/O.EXP.KIND.SV.W.0134.000000T0000Z-110525T1430Z/
FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-WARREN-
1028 AM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR FOUNTAIN...WESTERN
MONTGOMERY...NORTHWESTERN PARKE...WESTERN TIPPECANOE...NORTHEASTERN
VERMILLION AND WARREN COUNTIES HAS BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3998 8688 3985 8741 4047 8750 4048 8710
4056 8710 4057 8707
TIME...MOT...LOC 1427Z 228DEG 46KT 4083 8724 4048 8715
4006 8717
$$
MRD/DTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:02 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 25, 7:02 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 702 AM EDT WED MAY 25 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A POTENT STORM SYSTEM WILL IMPACT CENTRAL INDIANA TODAY AND TONIGHT...AND THEN LINGER THROUGH THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING WIDESPREAD SEVERE WEATHER TODAY AND THIS EVENING. AS THE UPPER SYSTEM MOVES ACROSS ON THURSDAY...MAINLY RAIN CAN BE EXPECTED. A WEAK SYSTEM WILL MOVE THROUGH ON SATURDAY WITH ANOTHER CHANCE FOR RAIN...BUT THE REMAINDER OF MEMORIAL DAY WEEKEND SHOULD BE DRY. && .NEAR TERM /TODAY/... FOCUS IS ON THUNDERSTORMS AND CHANCES FOR SEVERE WEATHER. MODELS ARE SIMILAR FOR THE MOST PART...SO USED A BLEND. LINE OF THUNDERSTORMS ACROSS IOWA DOWN THROUGH ARKANSAS AT THE MOMENT WILL CONTINUE TO SWING NORTH AND EAST THIS MORNING. DIURNAL TRENDS WOULD SUGGEST A WEAKENING OF THE LINE AS IT MOVES EAST...AND THE HI RES RAPID REFRESH MODEL SUPPORTS THIS THINKING. THUS FEEL CHANCES FOR SEVERE WEATHER WILL LOWER THIS MORNING...BUT THEY WILL NOT BE NONEXISTANT. WILL GO LIKELY POPS WEST AND CHANCE EAST EARLY THIS MORNING AS THE LINE MOVES IN...THEN KEEP IT SIMPLE AND GO LIKELY POPS ALL AREAS FOR THE REMAINDER OF THE DAY. MOST LIKELY WHAT WILL HAPPEN IS FIRST LINE WILL WORK ITS WAY ACROSS THE AREA THIS MORNING PERHAPS INTO EARLY AFTERNOON...THEN A LULL WITH SCATTERED CONVECT ON...THEN A LINE OF THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. THIS SCENARIO WOULD LEAD TO INSTABILITY BUILDING AGAIN THIS AFTERNOON WITH PERHAPS SOME FILTERED SUNSHINE. SHEAR WILL INCREASE THIS AFTERNOON...AND A MID-LEVEL JET WILL MOVE INTO THE AREA LATE THIS AFTERNOON. SPC SREF MODEL SHOWS BEST INGREDIENTS FOR SEVERE WEATHER WILL MOVE INTO OUR AREA LATER THIS AFTERNOON AND INTO THE EVENING. THUS SPC/S MODERATE RISK LOOKS GOOD FOR LATER TODAY. WITH THE HIGHEST THREAT OF SEVERE WEATHER THIS AFTERNOON...WILL PUT SEVERE WORDING IN THEN. MAV LOOKS REASONABLE FOR HIGHS TODAY GIVEN ALL OF THE ABOVE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... FOCUS IS ON SEVERE WEATHER THIS EVENING AND THEN ON CHANCES FOR RAIN THROUGH THURSDAY NIGHT. 12Z ECMWF LOOKS A BIT SLOW COMPARED TO ALL OTHER MODELS...SO WILL TREND TOWARD MODEL CONSENSUS IN THE FASTER SOLUTION. ALL OF THE INGREDIENTS NOTED IN THE NEAR TERM SECTION WILL CONTINUE INTO THE EVENING WITH GOOD INSTABILITY AND SHEAR. EXPECT A SQUALL LINE TO MOVE THROUGH THE AREA THROUGH THE EVENING. WILL GO CATEGORICAL POPS ALL AREAS. THE SEVERE PARAMETERS WILL CONTINUE TO SUPPORT DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THERE MAY BE A BREAK IN THE RAIN LATER TONIGHT BEFORE RAIN RETURNS WITH THE UPPER LOW MOVING INTO THE AREA. WITH ALL THAT/S GOING ON...WILL NOT GET CUTE WITH TIMING AND KEEP THE CATEGORICAL POPS THROUGH THE NIGHT. THE UPPER LOW WILL STILL HAVE MOISTURE TO WORK WITH AS IT MOVES ACROSS THE AREA ON THURSDAY...SO CONTINUED WITH CATEGORICAL POPS. INSTABILITY WILL BE MUCH LESS THAN TODAY...BUT THERE WILL STILL BE ENOUGH TO MENTION THUNDER. THE UPPER LOW WILL BEGIN TO MOVE EAST OF THE AREA THURSDAY NIGHT SO LOWERED POPS MOST AREAS TO CHANCE CATEGORY. GENERALLY WENT WITH A BLEND OF MOS FOR TEMPERATURES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS...A BLEND BEING USED...ALL APPEAR TO DRY THINGS OUT FOR FRIDAY. PERHAPS SOME POST SUNRISE SHOWERS STILL AROUND IN EASTERN COUNTIES AS SYSTEM FINALLY LIFTS INTO NEW ENGLAND. UNDER INFLUENCE OF COOLER AND DRIER HIGH PRESSURE...HIGH TEMPERATURES IN THE UPPER 60S TO LOWER 70S APPEAR REASONABLE. HAVE CONTINUED CURRENT FORECAST OF STORM THREAT SATURDAY AS DEPICTED BY THE MODELS AS SHORTWAVE SWEEPS THROUGH WEST SOUTHWEST FLOW ALOFT. THIS IS BEGINNING PROCESS OF DEEPENING TROF OVER WESTERN US AND RIDGE BUILDING ACROSS EASTERN US WHICH RESULTS IN VERY SUMMER LIKE PATTERN WHICH BEGINS ON SUNDAY. AGAIN WEAK SHORT WAVES MOVES THROUGH SOUTHWEST FLOW WILL BE FIRING CLUSTERS OF STORMS BUT RIDGING APPEARS STRONG ENOUGH THAT AFTER SATURDAY...RAINS SHOULD SHIFT NORTH INTO THE GREAT LAKES. AS TIME WEARS ON AND RIDGE BUILDS FURTHER...NORTHWEST FLOW STORMS COULD BECOME AN ISSUE...BUT THATS BEYOND RANGE OF THIS FORECAST. WITH BUILDING HEIGHTS...AND SURFACE FRONT PUSHING BACK NORTH ON SATURDAY...THE ONE DAY RESPITE IN WARMTH AND HUMIDITY WILL BE LIMITED TO FRIDAY. A BLEND OF DATA SOURCES RESULTS IN LOWS BACK IN THE 60S AND HIGHS IN THE 80S FROM SUNDAY ONWARD. HINTS AT TEMPERATURES NEAR 90 EARLY NEXT WEEK BUT FEEL VERY MOIST GROUND SHOULD KEEP US IN UPPER 80S. && .AVIATION.../DISCUSSION FOR 12Z TAFS/... MAINLY VFR CONDITIONS EXPECTED THE FIRST PARTS OF THE TAF PERIOD. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH TSRA THIS AFTERNOON AND EVENING. MVFR CEILINGS ARE EXPECTED TO RETURN EARLY ON THURSDAY MORNING. DEEP LOW PRESSURE OVER THE PLAINS IS EXPECTED TO PUSH TOWARD THE OHIO VALLEY TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM SECTOR THIS AFTERNOON AND EVENING AS MODELS DEPICT A 40 KNT LLJ APPROACHING OVER THE WARM AND MOIST AIR MASS. PRECISE TIMING IS NOT POSSIBLE AT THIS TIME THUS WILL PAINT A WINDOW OF VCTS MAINLY DURING AFTER 20Z THROUGH ABOUT 03Z. LATER ISSUANCES SHOULD HAVE A BETTER HANDLING ON TIMING...BUT FOR NOW THIS APPEARS TO BE THE BEST WINDOW BASED UPON THE RAPID REFRESH...DAYTIME HEATING AND MODEL SUGGESTED LLJ INTERACTION. AS THE LOW REACHES CENTRAL INDIANA OVERNIGHT...EXTENSIVE MVFR CEILINGS ARE EXPECTED TO RETURN. TIME HEIGHTS SHOW EXTENSIVE LOWER LEVEL MOISTURE LINGERING. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....TUCEK/50 AVIATION...JP
Hazardous weather outlook, May 25, 3:58 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 358 AM EDT WED MAY 25 2011 INZ021-028>031-035>049-051>057-060>065-067>072-260800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 358 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS THE AREA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TORNADOES...SOME STRONG...WILL ALSO BE POSSIBLE. LIGHTNING AND HEAVY RAIN ARE A RISK FROM ANY THUNDERSTORM TODAY AND TONIGHT. OUTSIDE OF STORMS...WINDS MAY STILL GUST TO AROUND 30 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 25, 6:22 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 622 AM EDT WED MAY 25 2011 INZ021-028>031-035>049-051>057-060>065-067>072-252000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 622 AM EDT WED MAY 25 2011 ...SEVERE WEATHER SAFETY INFORMATION... SEVERE WEATHER IS EXPECTED IN CENTRAL INDIANA TODAY. TAKE THIS OPPORTUNITY TO PRACTICE YOUR SAFETY PLAN AT WORK AND IN THE HOME. A SEVERE THUNDERSTORM OR TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS OR TORNADOES. BE AWARE OF YOUR ENVIRONMENT...AND STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR POSSIBLE WATCHES...WARNINGS OR STATEMENTS. A SEVERE THUNDERSTORM OR TORNADO WARNING...USUALLY ISSUED FOR PORTIONS OF ONE OR MORE COUNTIES AT A TIME...MEANS THAT SEVERE WEATHER OR A TORNADO IS IMMINENT OR OCCURRING. THOSE IN THE PATH OF THE STORM MUST SEEK SHELTER IMMEDIATELY IN A STURDY STRUCTURE...AWAY FROM WINDOWS...AND BELOW GROUND IF POSSIBLE. IT IS IMPORTANT TO REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU HEAR OR SEE A TORNADO...OR IF YOU FEEL THREATENED...MOVE IMMEDIATELY TO SHELTER. SECONDS CAN SAVE YOUR LIFE. KNOW WHAT TO DO WHEN A TORNADO THREATENS. FOLLOW THESE SIMPLE SAFETY RULES. IN A HOME OR SMALL BUILDING...GO TO THE BASEMENT OR TO AN INTERIOR ROOM...SUCH AS A CLOSET OR BATHROOM...ON THE LOWEST FLOOR POSSIBLE. GET UNDER A STURDY TABLE OR BED...OR CROUCH LOW AND COVER YOUR HEAD WITH YOUR HANDS. IN MOBILE HOMES OR VEHICLES...ABANDON THEM AND GO TO A STURDY STRUCTURE. IF THERE IS NO SUCH SHELTER NEARBY...LIE FLAT IN A DITCH...RAVINE...CULVERT...OR OTHER LOW SPOT...AND SHIELD YOUR HEAD WITH YOUR HANDS. NEVER TAKE SHELTER UNDER A HIGHWAY OVERPASS. OVERPASSES CREATE A DEADLY WIND TUNNEL EFFECT...WHICH WILL PULL YOU OUT FROM UNDER THE BRIDGE. IN LARGE BUILDINGS SUCH AS SCHOOLS...FACTORIES...HOSPITALS... NURSING HOMES...AND SHOPPING CENTERS...GO TO THE PREDESIGNATED SHELTER AREA. INTERIOR HALLWAYS ON THE LOWEST FLOOR OFFER THE MOST PROTECTION. AVOID AREAS WITH LARGE SPAN ROOFS...AS THESE ROOFS ARE WEAK AND PRONE TO FAILURE. IN HIGH RISE BUILDINGS...GO TO A SMALL INTERIOR ROOM OR HALLWAY... AWAY FROM WINDOWS. STAY AWAY FROM WINDOWS...DO NOT OPEN OR CLOSE THEM. IT WILL NOT INCREASE OR DECREASE THE AMOUNT OF STRUCTURAL DAMAGE...AND YOU WILL WASTE VALUABLE TIME AND PUT YOUR LIFE AT RISK FROM FLYING DEBRIS. REMEMBER...FLYING DEBRIS IS THE MOST DANGEROUS HAZARD FROM TORNADOES. SEVERE THUNDERSTORMS CAN ALSO CAUSE CONSIDERABLE DAMAGE FROM HAIL OR WIND...AND CAN BE DEADLY. IF A SEVERE THUNDERSTORM WARNING IS ISSUED...MOVE TO A PLACE OF SAFETY...JUST AS YOU WOULD DURING A TORNADO WARNING. HAVE A WEATHER RADIO...RADIO...OR TELEVISION NEARBY TO STAY ALERT OF ANY CHANGES TO THE WEATHER SITUATION. FOR MORE SAFETY...FORECAST...AND WARNING INFORMATION...VISIT OUR WEBSITE...AT HTTP://WEATHER.GOV/INDY.
Special weather statement, May 25, 9:16 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
916 AM EDT WED MAY 25 2011
INZ038-039-251400-
HAMILTON-TIPTON-
916 AM EDT WED MAY 25 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN HAMILTON AND
SOUTHWESTERN TIPTON COUNTIES UNTIL 1000 AM EDT...
AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF NOBLESVILLE...OR 19 MILES
SOUTHEAST OF FRANKFORT...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
ATLANTA AROUND 925 AM EDT...
TIPTON AROUND 930 AM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4027 8590 4008 8612 4012 8624 4030 8624
4040 8618
TIME...MOT...LOC 1316Z 213DEG 37KT 4019 8615
77/TDUDSpecial weather statement, May 25, 9:29 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
929 AM EDT WED MAY 25 2011
INZ031-038>040-251400-
HAMILTON-HOWARD-MADISON-TIPTON-
929 AM EDT WED MAY 25 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN HAMILTON...EASTERN
HOWARD...NORTHWESTERN MADISON AND TIPTON COUNTIES UNTIL 1000 AM
EDT...
AT 925 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
KOKOMO TO TIPTON TO 8 MILES SOUTHEAST OF TIPTON...AND MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
THESE STORMS WILL BE NEAR...
KOKOMO...WINDFALL AND ELWOOD AROUND 935 AM EDT...
GREENTOWN AROUND 940 AM EDT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4054 8586 4053 8586 4038 8586 4038 8568
4037 8567 4013 8601 4026 8610 4038 8625
4057 8608 4057 8586
TIME...MOT...LOC 1329Z 214DEG 39KT 4043 8614 4035 8601
4022 8594
MRD/DTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:35 PM EDT | Special Weather Statement | IND | Delaware | 40 min |
| May 24, 9:55 PM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 50 min |
| May 24, 10:47 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 43 min |
| May 24, 11:30 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 30 min |
| May 25, 9:16 AM EDT | Special Weather Statement | IND | Tipton | 44 min |
| May 25, 9:29 AM EDT | Special Weather Statement | IND | Howard, Tipton | 31 min |
| May 25, 10:23 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 52 min |
| May 25, 11:12 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 33 min |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 35 hr |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 15 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 16 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 19 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox, Sullivan | 35 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox, Sullivan | 35 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox | 17 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 12 days |
| May 25, 12:49 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 26 min |
| May 25, 1:14 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 15 min |
| May 25, 1:36 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 39 min |
| May 25, 1:38 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Vermillion, Warren | 52 min |
| May 25, 1:51 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 54 min |
| May 25, 2:12 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 48 min |
| May 25, 2:15 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 45 min |
| May 25, 2:15 PM EDT | Tornado Warning | IND | Carroll, Tippecanoe | 15 min |
| May 25, 2:24 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 66 min |
| May 25, 2:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 48 min |
| May 25, 2:27 PM EDT | Tornado Warning | IND | Carroll, Howard | 33 min |
| May 25, 2:29 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 31 min |
| May 25, 2:35 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 40 min |
| May 25, 2:37 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 23 min |
| May 25, 2:58 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 47 min |
| May 25, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 16 min |
| May 25, 3:02 PM EDT | Tornado Warning | IND | Daviess, Knox, Martin | 28 min |
| May 25, 3:10 PM EDT | Tornado Warning | IND | Clinton, Hamilton, Howard, Madison, Tipton | 35 min |
| May 25, 3:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 46 min |
| May 25, 3:26 PM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Martin | 3 hr |
| May 25, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe, Owen | 49 min |
| May 25, 3:45 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 6 hr |
| May 25, 3:47 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 43 min |
| May 25, 3:49 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more | 56 min |
| May 25, 4:25 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Vigo | 50 min |
| May 25, 4:33 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 9 hr |
| May 25, 4:41 PM EDT | Tornado Warning | IND | Bartholomew, Decatur | 49 min |
| May 25, 4:43 PM EDT | Flash Flood Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion | 6 hr |
| May 25, 4:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 42 min |
| May 25, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 20 min |
| May 25, 5:26 PM EDT | Tornado Warning | IND | Decatur, Rush | 19 min |
| May 25, 5:31 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Morgan, Owen, Putnam | 44 min |
| May 25, 5:46 PM EDT | Tornado Warning | IND | Greene, Monroe, Owen | 44 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 41 min |
| May 25, 6:03 PM EDT | Tornado Warning | IND | Clay, Greene, Knox, Sullivan | 42 min |
| May 25, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Vigo | 41 min |
| May 25, 6:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 25 min |
| May 25, 6:11 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Owen, Putnam | 38 min |
| May 25, 6:23 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion, Vigo | 52 min |
| May 25, 6:24 PM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Martin | 3 hr |
| May 25, 6:25 PM EDT | Tornado Warning | IND | Johnson, Monroe, Morgan | 50 min |
| May 25, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 49 min |
| May 25, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 33 min |
| May 25, 6:44 PM EDT | Tornado Warning | IND | Brown, Johnson, Morgan | 46 min |
| May 25, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 38 min |
| May 25, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 48 min |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 31 min |
| May 25, 7:06 PM EDT | Tornado Warning | IND | Hancock, Johnson, Marion, Shelby | 39 min |
| May 25, 7:07 PM EDT | Tornado Warning | IND | Greene, Hendricks, Monroe, Morgan, Owen | 38 min |
| May 25, 7:11 PM EDT | Tornado Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 49 min |
| May 25, 7:16 PM EDT | Tornado Warning | IND | Boone, Clay, Hendricks, Montgomery, Parke, Putnam | 29 min |
| May 25, 7:30 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Madison, Tipton | 30 min |
| May 25, 7:32 PM EDT | Tornado Warning | IND | Bartholomew, Johnson, Shelby | 43 min |
| May 25, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Fountain, Montgomery, Tippecanoe | 51 min |
| May 25, 7:43 PM EDT | Tornado Warning | IND | Brown, Johnson, Monroe, Morgan | 32 min |
| May 25, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 30 min |
| May 25, 7:50 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush | 40 min |
| May 25, 7:54 PM EDT | Tornado Warning | IND | Brown, Jackson, Lawrence | 51 min |
| May 25, 7:57 PM EDT | Tornado Warning | IND | Hancock, Henry, Rush, Shelby | 48 min |
| May 25, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Tipton | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.